MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE TRACK; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE TRACK; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: not provided due to hospital policy/for animal use.A2: age & date of birth: not provided due to hospital policy/for animal use.A3: patient sex: not provided due to hospital policy/for animal use.A4: weight: not provided due to hospital policy/for animal use.A5: ethnicity: not provided due to hospital policy/for animal use.A6: race: not provided due to hospital policy/for animal use.D6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e3: occupation: territory manager the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record, no anomaly was found.Search of the past complaint file, no other similar report from other facilities was found.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported interventional radiology was performed, nephrostomy tube exchange procedure and used a chiba needle.The tip of the gwat was coming off from the main body of the wire.It advanced fine, however when they tried to bring it back through, resistance was encountered.Customer acknowledged that the purpose of use is not advised.The patient is fine and had no issues.Customer opened a new product and was used successfully.The reported event did not result in patient injury and/or require medical or surgical intervention.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.The event occurred intra-operative.Additional information was received on 15 dec 2023: there were no fragments left in the patient's body.The wire did not appear to be damaged prior to use.The sample is not contaminated by infectious or anti-cancer agents.The sample does not have visible blood, but it is in a biohazard bag and was in the patient's body.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.Visual and magnifying inspections of the actual sample was conducted.No fracture was found over the entire length.The outer layer had been flared toward the distal direction at approximability 58 mm to 112 mm from the distal end.The flared section was restored to its original shape.It was found that the missing length of outer layer was approximability 38 mm.The urethane had been peeled off (it was missing approximability 1 mm) at approximability 140 mm from the distal end.No anomaly was found in other sections.Confirmation of dimensions for outer diameter of both the hydrophilic coat and the ptfe coat.They met the factory's specifications.No anomaly was found.The manufacturing record and the shipping inspection record of the product with the involved product code/lot #, no anomaly was found.Past complaint file of the product with the involved product code/lot #, no other similar report was found.Past simulation test was conducted: test method, an abrasion was put on the urethane layer of test sample (advantage).The test sample was manipulated in the removal direction and drawn into a catheter.Although the abraded section on the test sample was caught on the catheter, manipulation was continued in the removal direction.Test result, the outer layer was flared toward the distal direction.Based on the investigation result, as a possible cause of this case, following mechanism was inferred.However, since details at the time of use were unknown, it was not possible to clarify exactly when the event occurred.1.While using the actual sample and the combined device, the urethane layer of actual sample was abraded by some hard object (e.G., stenotic lesion).2.In the state of # 1, since the actual sample was drawn into the catheter (removal manipulation was performed), the abraded section was caught on the catheter.3.In the state of # 2, since the removal manipulation was continued, the outer layer was flared toward the distal direction.Ashitaka factory is always making efforts to maintain the product quality by performing following controls.In the product assembling process, 100% visual inspection is performed to confirm that there is no anomaly in the appearance.Instructions for use (ifu) of this product includes the following warning: if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE TRACK
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18490350
Report Number9681834-2023-00270
Device Sequence Number7188846
Product Code DQX
UDI-Device Identifier04987350727824
UDI-Public04987350727824
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K163004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue NumberGAT1818
Device Lot Number230616
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/15/2024
02/10/2025
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date02/14/2024
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHIBA NEEDLE.
Patient SexUnknown